In 2003 I was diagnosed with Grave's Disease after having routine blood work done. My doctor sent me for some sort of Iodine Uptake Test to confirm the diagnsosis. I started losing weight rapidly dropping from 287 pounds to 199 pounds in about five months. While away at college I started gaining weight again rather rapidly, I thought that the condition may have actually reversed itself and turned into hypothyroidism but after returning to my doctor and having more blood work done I found out that my hormone level had nearly doubled from 2.5 to 4.7. I am really confused as to why I gained the weight back yet still have the extremely elevated hormone levels. What could explain the weight gain
Just wondering what hormone level you referred to in your post? If your TSH went from 2.5 to 4.7, you are probably hypothyroid, which could be the cause of the weight gain. If you refer to T4 levels, then it would be a different story.
Fun, isn't it? A lot of doctors will insist weight gain has little to do with thyroid. While I guess I see their point, I have a feeling it has more to do with weight gain than they'd admit!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.